# SDR 95ZZZX6557

- Difficulty date: June 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1997U
- Make and model: Cessna A185E
- Aircraft serial: 18501766
- Engine: Cont IO520D
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Indicator
- Part number: 628760
- Condition: Defective
- Location: Eng Timing Plate
- Component: 635050A4
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

WHILE CHECKING MAGNETO TO ENGINE TIMING, DISCOVERED WHEN THE TIMING MARK ON THE ALTERNATOR DRIVE SHEAVE, P/N 635165, WAS LINED UP WITH THE TIMING MARKS ON THE ENGINE TIMING INDICATOR PLATE, THE CRANKSHAFT POSITION WAS 10 DEGREES ADVANCED OF THE POSITION INDICATED.  THESE TIMING MARKS WERE USED TO SET IGNITION TIMING AND THE TIMING WAS FOUND 10 DEGREES ADVANCED FROM ITS NORMAL 22 DEGREE POSITION, RESULTING IN AN UNAIRWORTHY CONDITION.  TCM SB M84-8 ADDRESSES THIS PROBLEM BY REQUIRING THE INDICATOR PLATE TO BE REMOVED AND THE TIMING PROCEDURE IN SB M94-8 USED INSTEAD.
